MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LAG SCREW STEP DRILL GAMMA3® Ø10.5X495 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL LAG SCREW STEP DRILL GAMMA3® Ø10.5X495 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0191
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the device was not passing through.
 
Event or Problem Description
It was reported that the device was not passing through.
 
Additional Manufacturer Narrative
Please note corrections to d9/h3 as the device was returned for evaluation.Please also note the corrections to h6 clinical and h6 health impact codes.The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The tips of the step drill were deformed in terms of being bent inside reducing the diameter.The threads of the k-wire passed this narrow diameter but the full shaft diameter was not accepted.Significantly damaged, resp.Notched, cutting edges were caused by contact with the edges of the nail's proximal drill hole.Such an event would also damage the tips - or the item was simply dropped on the floor which also would deform the tips as found.Manufacturing and inspection records revealed the unit had been delivered according to specs.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.With the available information and the above investigation, a product deficiency could not be verified.The root cause was concluded being user related.

Brand Name
LAG SCREW STEP DRILL GAMMA3® Ø10.5X495 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14852484
Report Number0009610622-2022-00314
Device Sequence Number11970146
Product Code LXH
UDI-Device Identifier04546540713421
UDI-Public04546540713421
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0191
Device Catalogue Number13200191
Device Lot NumberKU67590
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown